MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030210150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure and attempt was made to use a euphora rx ptca balloon catheter and a nanocross 0.14 otw pta dilatation catheter to treat a moderate calcified, moderate tortuosity lesion exhibiting 100% chronic total occlusion in the mid right tibial/popliteal trunk.The euphora balloon was inspected with no issues noted, negative prep was performed on the euphora balloon with no issues.The lesion was not pre dilated.The device did not pass through a previously deployed stent.Resistance was not encountered, excessive force was not used.No embolic protection was used on the nanocross 0.14 otw.There was no issues noted removing nanocross 0.14 otw from the hoop/tray.The nanocross 0.14 otw was prepped as per the ifu with no issues noted.It is reported that both balloons burst/ruptured on the initial inflation at approx.8atm.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Neither device was repositioned during inflation.A non-medtronic inflation device was used for all balloons.A non-medtronic balloon was used to complete the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the nanocross elite was inspected.The balloon showed signs of a prior inflation/balloon expansion.No bends/kinks were noted to the catheter shaft.Functional testing: the nanocross elite manifold was connected to a inflation device filled with water.At approximately 11cm from the distal tip a faint spray of water from a pin hole was observed.Under microscope the area of the observed leak showed the water bubbling out from the hole.Analysis summary/results: the report has been confirmed.A pinhole was identified during functional testing.Image review three additional images, post, with pta, pre received 4 jun 2019.The three provided photos have been analyzed.The first photo showed a vessel with a guidewire loaded and the suspected area of the reported cto.The second photo shows a pta balloon inflated at the area of the reported cto.It could not be verified if the inflated pta balloon was euphora rx ptca balloon catheter or the nanocross elite.The third photo show the treated area where the cto appears to be treated and improved blood flow is likely noted.It is unknown at which specific phase of the procedure each cine image was taken.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8649718
Report Number2183870-2019-00319
Device Sequence Number2075373
Product Code LIT
UDI-Device Identifier00821684066522
UDI-Public00821684066522
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2021
Device Catalogue NumberAB14W030210150
Device Lot NumberA616098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/18/2019
Supplement Date Received by Manufacturer06/01/2019
08/05/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/27/2019
08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight96